Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 5, 2021, 4:13 PM EDT for Broward County, Florida. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 5, 2021, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:20 PM EDT | TSTM WND GST 43 | 1 Wnw Plantation, FL | BROWARD COUNTY EOC BEMA3 REPORTED A WIND GUST OF 43MPH. ELEVATION IS 10 FEET. |
| Jul 5, 4:26 PM EDT | TSTM WND GST 46 | 3 Nne Lauderdale Lakes, FL | ASOS STATION KFXE FT LAUDERD EXEC REPORTED A WIND GUST OF 46MPH AT 4:26PM. ELEVATION IS 10 FEET. |
| Jul 5, 4:30 PM EDT | TSTM WND GST 49 | 1 N Boca Raton, FL | MESONET STATION 0430W 1.1 N BOCA RATON (WEATHERSTEM) REPORTED A WIND GUST OF 49MPH AT 4:30PM. ELEVATION IS 13 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS82 KMFL 052013 SPSMFL Special Weather Statement National Weather Service Miami FL 413 PM EDT Mon Jul 5 2021 FLZ067-068-071-072-168-172-052100- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 413 PM EDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHERN PALM BEACH COUNTIES UNTIL 500 PM EDT... * At 413 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Lauderdale-By-The-Sea to Mile Marker 30 On Alligator Alley. Movement was north at 30 mph. * Winds in excess of 45 mph possible with these storms. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill, Weston, Coconut Creek and Oakland Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2654 8002 2649 8074 2607 8064 2612 8007 TIME...MOT...LOC 2013Z 170DEG 26KT 2619 8005 2613 8055 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:49 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 5, 2:49 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
249 PM EDT Mon Jul 5 2021
.SHORT TERM...
As deep-layer moisture continues to overspread South Florida in
association with Elsa, the thermodynamic environment will become
increasingly favorable for heavy-rainfall-producing convection --
owing to tall skinny CAPE profiles, deep warm cloud layers, and
repeated rounds of showers and storms. The threat of localized flash
flooding from heavy rainfall will be greatest across metro areas
that experience repeated rounds of showers and storms, and this
seems most likely across the Gulf Coast of South Florida initially,
with the threat gradually increasing across the east coast metros
overnight owing to coastal convergence and related mesoscale ascent.
In addition, the risk of a couple tornadoes will gradually increase
across South Florida later today into tomorrow, and this risk
appears greatest across the southern and western portions of South
Florida -- where the strongest 850-mb flow will support enlarged low-
level hodographs and enhanced effective-layer storm relative
helicity supportive of isolated rotating updrafts.
As Elsa continues to track closer here is the breakdown of impacts
across South Florida:
*Flooding - Repeated rounds of heavy rainfall from showers and
thunderstorms could result in localized flash flooding across South
Florida, especially along the coastal/metro areas. Initially, this
risk will be greatest across coastal/metro Collier County, with the
risk increasing for the east coast metros during the
overnight/morning hours. With the greatest risk and higher
confidence of flash flooding being over the Southwest coast, a Flood
Watch is in effect for Collier County.
*Storm Surge - Up to 3 feet above ground level possible for portions
of coastal Mainland and Monroe and Collier Counties. This may result
in the potential for Coastal Flood Advisory for the Southwest
Florida coast.
*Wind - Sustained tropical storm force winds will be possible,
particularly along the Gulf coast and the Gulf waters. Tropical
Storm force wind gusts will be possible with squalls and rainbands
ahead of the system.
*Tornadoes - A few tornadoes will be possible with showers and
storms, with the threat gradually increasing as low-level wind
fields continue to strengthen across South Florida.
.LONG TERM...
As Elsa departs from the region, high pressure will build as Elsa
moves northward away front the area. Southerly winds will continue
to allow moisture in the wake of Elsa. Sea breeze driven convection
each afternoon. There will be the potential for frequent lightning
strikes, heavy rainfall and gusty winds. Flooding potential will be
dependent on the rainfall received from Elsa across the area. High
temperatures will be in the upper 80s and low 90s to end the week.
&&
.AVIATION(18Z TAFS)...
After a lull in convection this morning scattered showers and
thunderstorms have develop to the east of APF/Naples early this
afternoon. The next band of precipitation from Elsa is also
approaching from the south and is currently moving through the
Keys. This should arrive at TMB/MIA/OPF between 18z and 19z and
continue to move north through the afternoon. Have added a TEMPO
group at all terminals to reflect this precipitation through about
23z this afternoon. Heavier rain showers and thunderstorms will
temporarily drop visibility to MVFR and possibly IFR levels. Some
sort term AMDs may be needed.
Beyond this afternoon confidence in the timing of convection
decreases as higher resolution models differ on the timing and
placement of the next band of convection from Elsa late tonight
and then what to do with the storm once it moves closer to
Florida. Have gone with the consensus and added another TEMPO
group from around 03z to 07z tonight as the HRRR and other models
show convection along the east coast during those hours. Given
the uncertainty in specifics, but the high likelihood of
precipitation have just broad brushed TSRA beginning at 12z
Tuesday morning for all of the South Florida terminals. Later TAF
packages can further refine the timing. Winds will generally be
out of the south and southeast and begin to get gusty later on
today and into Tuesday.
&&
.MARINE...
Conditions are deteriorating across the South Florida
waters as outer rainbands and squalls begin to move towards the
region. Conditions will become especially dangerous over the Gulf
waters due to rough seas and swell associated with the storm's inner
core.
&&
.HYDROLOGY...
Tropical Storm Elsa will bring periods of heavy rainfall to the
region early this week. Storm total amounts of 2 to 4 inches are
possible, with isolated heavier amounts. The greatest heavy rain
potential should be across Southwest Florida and the Gulf coast
region starting later today into tonight. With the greatest threat
and higher confidence of rainfall over Southwest Florida a Flood
Watch has been issued for Collier County
&&
.BEACHES...
There is a high risk of rip currents for Miami-Dade and Broward
county beaches today. The risk will likely be expanded
to include the rest of Atlantic beaches and the Gulf coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 86 79 90 / 60 70 30 40
West Kendall 77 86 78 91 / 60 70 30 40
Opa-Locka 77 86 78 90 / 50 70 30 40
Homestead 77 86 78 89 / 60 60 30 40
Fort Lauderdale 78 86 78 89 / 50 60 30 40
N Ft Lauderdale 78 86 78 89 / 50 70 30 40
Pembroke Pines 77 86 77 89 / 50 70 30 40
West Palm Beach 78 86 78 89 / 50 60 40 50
Boca Raton 78 87 78 89 / 50 60 30 40
Naples 76 85 77 90 / 70 80 50 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ069-070.
Tropical Storm Warning for FLZ069-075.
High Rip Current Risk through Wednesday evening for FLZ172-173.
AM...Small Craft Advisory until 7 AM EDT Tuesday for AMZ630-651-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
Tonight/Tuesday and Aviation/Marine...Kelly/Weinman
Tuesday Night through Monday...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 5, 11:30 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1130 AM EDT Mon Jul 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1130 AM EDT Mon Jul 5 2021 ...Tropical Storm Elsa To Impact The Region with Multiple Hazards... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Tropical Storm Elsa will impact the region. Gusty winds, heavy rains, coastal flooding and a few tornadoes are possible, especially overnight tonight. Hazardous marine and beach conditions are expected with a high rip current risk. Please reference the Hurricane Local Statement from NWS Miami for additional detailed information. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Impact from Elsa will likely continue through mid-week. Residents and visitors are urged to monitor updates to the forecast for Elsa, and ensure that Hurricane preparedness plans are in place. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 5, 3:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.74N 80.16W
07/05/2021 M50 MPH MIAMI-DADE FL MESONET
UNIVERSITY OF MIAMI ROSENSTIEL SCHOOL
WEATHERSTEM REPORTED A WIND GUST OF 50MPH AT
3:23PM.
&&
HADILocal storm report, Jul 5, 4:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST 4 W PEMBROKE PINES 26.02N 80.40W
07/05/2021 M44 MPH BROWARD FL MESONET
MESONET STATION FW1651 PEMBROKE PINES
REPORTED A WIND GUST OF 44MPH. ELEVATION IS
6 FEET.
&&
HADILocal storm report, Jul 5, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM MARINE TSTM WIND 2 NE DANIA BEACH 26.09N 80.12W
07/05/2021 M42 MPH BROWARD FL MESONET
MESONET STATION XPEG PORT EVERGLADES
REPORTED A WIND GUST OF 42MPH. ELEVATION IS
135 FEET.
&&
HADILocal storm report, Jul 5, 4:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM MARINE TSTM WIND 2 E DANIA BEACH 26.06N 80.11W
07/05/2021 M41 MPH AMZ651 FL MESONET
MESONET STATION XDAN DANIA PIER REPORTED A
WIND GUST OF 41MPH AT 3:55PM. ELEVATION IS
30 FEET.
&&
HADILocal storm report, Jul 5, 4:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 1 NW DANIA BEACH 26.07N 80.15W
07/05/2021 M47 MPH BROWARD FL ASOS
ASOS STATION KFLL FORT LAUDERDALE/HOLLYWOOD
INTL AIRPORT REPORTED A WIND GUST OF 47MPH
AT 4:04PM. ELEVATION IS 5 FEET.
&&
HADISpecial weather statement, Jul 5, 4:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 413 PM EDT Mon Jul 5 2021 FLZ067-068-071-072-168-172-052100- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 413 PM EDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHERN PALM BEACH COUNTIES UNTIL 500 PM EDT... * At 413 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Lauderdale-By-The-Sea to Mile Marker 30 On Alligator Alley. Movement was north at 30 mph. * Winds in excess of 45 mph possible with these storms. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill, Weston, Coconut Creek and Oakland Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2654 8002 2649 8074 2607 8064 2612 8007 TIME...MOT...LOC 2013Z 170DEG 26KT 2619 8005 2613 8055 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 4, 11:07 PM EDT | Tropical Storm Warning | MFL | Collier, Monroe | 51 hr |
| Jul 5, 5:16 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 63 hr |
| Jul 5, 10:14 AM EDT | Flood Watch | MFL | Collier | 40 hr |
| Jul 5, 12:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 5, 12:57 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jul 5, 1:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jul 5, 1:26 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jul 5, 1:34 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 5, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 62 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jul 5, 2:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jul 5, 2:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 5, 2:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| Jul 5, 3:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 5, 3:07 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 5, 3:08 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Jul 5, 3:24 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 5, 3:32 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 5, 3:37 PM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Jul 5, 3:38 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 44 min |
| Jul 5, 3:41 PM EDT | Special Weather Statement | MFL | Glades | 49 min |
| Jul 5, 3:48 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
| Jul 5, 3:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jul 5, 3:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 5, 4:29 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 5, 4:33 PM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 42 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Jul 5, 4:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 94 min |
| Jul 5, 4:57 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Jul 5, 5:04 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 5, 5:07 PM EDT | Coastal Flood Advisory | MFL | Collier, Monroe | 36 hr |
| Jul 5, 6:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jul 5, 6:21 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Jul 5, 6:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 5, 7:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jul 5, 7:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 5, 7:51 PM EDT | Special Marine Warning | MFL | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.